MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the hood of the ar-8500coe broke off during use for a rcr with a distal clavicle excision and sub-acrominal decompression.The piece was retrieved from the patient; male, (b)(6) years old.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8500coe oval burr was received for investigation (no finished good batch indicator present, but outer tube had batch 47682012 listed along its outer diameter).Visual inspection identified that the clear hood component had broken off of the distal end of the burr.The fragment generated during this event was not returned for review.Material analysis of the device indicated that the burr met all as-received specifications.As such, the observed condition is most likely the result of prying/leveraging the device against bone and/or hard tissue during use.

Brand Name
BUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11274345
Report Number1220246-2021-02534
Device Sequence Number19124334
Product Code GFF
UDI-Device Identifier00888867043756
UDI-Public00888867043756
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberBUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM
Device Catalogue NumberAR-8500COE
Device Lot Number11441454
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;